MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 REACT CATHETER; CATHETER, PERCUTANEOUS, NEUROVASCULATURE

MICRO THERAPEUTICS, INC. DBA EV3 REACT CATHETER; CATHETER, PERCUTANEOUS, NEUROVASCULATURE
Model Number REACT-71
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/09/2025
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that the solitact technique was planned to be used for a thrombectomy procedure.After establishing access with a microguidewire and microcatheter, proximal and distal angiography were performed with the microcatheter to determine the proximal and distal locations of the thrombectomy, preparing to deliver the thrombectomy stent.The solitaire fr stent was delivered and deployed via the microcatheter.After a five-minute dwell, the react-71 catheter was raised, and a combination of pull-and-pull was performed to partially remove the thrombus.Angiography revealed some residual thrombus.The operation was repeated, but resistance was met mid-catheter during stent delivery.The stent was withdrawn for inspection and no problems were found.A second delivery was attempted, but resistance remained.The stent was withdrawn again and a suspected deformation was observed near the detachment point.The thrombectomy stent was replaced with a new one of the same model to complete the procedure.No patient symptoms or complications were associated with this event.The patient was undergoing an emergency thrombectomy surgery for treatment of an ischemic stroke in the terminal internal carotid artery to middle cerebral artery.It was noted the patient's vessel tortuosity was normal/not tortuous and the patient's medical history includes hypertension.The patient's baseline modified rankin score (mrs) was 4 and was 4 post-procedure.The national institutes of health stroke scale (nihss) score improved , decreasing from baseline score of 15 to 4 post-procedure.The thrombolysis in cerebral infarction (tici) score also improved from 0 at baseline to 2b post-procedure.Intravenous tissue plasminogen activator (iv tpa) was not contraindicated in this case.The procedure involved two passes with the device.The stroke onset to reperfusion time was 5 hours.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).
 
Additional Manufacturer Narrative
Continuation of d10: solitaire fr 6x30 model number: sfr-6-30 lot number: d010626 medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information was received.It was clarified that only one sfr stent was used, despite the mpxr indicating a "set of stents" being returned.The alleged issue was suspected deformation near the detachment point; however, there was no break or separation observed.There were no issues during navigation of the microcatheter, and catheter flush was administered per ifu.The first pass successfully reached thethrombus, and no friction was encountered during delivery on either the first or second pass.No kink or damage was observed on the catheter.It was unclear if there was any kink or damage on the pushwire of the solitaire.The tip of the solitaire sheath was secured into the hub of the microcatheter.The react-71 catheter was not used for angiography but was used as a suction and support catheter during sfr stent delivery, with a microcatheter inside and the thrombectomy stent inside the microcatheter.The causes of both resistance and deformation were not determined.
 
Additional Manufacturer Narrative
Updated b5, d4, h4.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
REACT CATHETER
Common Device Name
CATHETER, PERCUTANEOUS, NEUROVASCULATURE
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key23042307
Report Number2029214-2025-02015
Device Sequence Number9937114
Product Code QJP
UDI-Device Identifier00847536044197
UDI-Public(01)00847536044197(17)270212(10)D019579
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K182097
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberREACT-71
Device Catalogue NumberREACT-71
Device Lot NumberD019579
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/10/2025
Supplement Date Received by Manufacturer10/25/2025
Initial Report FDA Received Date09/12/2025
Supplement Report FDA Received Date11/14/2025
Date Device Manufactured02/18/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11.
Patient Age65 YR
Patient SexMale
Patient Weight75 KG